Thunderstorm Wind, Presidio
- When
- September 15, 7:00 PM CST to 7:25 PM CST
- Where
- Presidio County, Presidio
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.550, -104.367
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 15, 1:01 PM CST, 5 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT SUN SEP 15 2002 FRONTAL BOUNDARY PROGRESSED SOUTH TO THE RIO GRANDE VALLEY THIS AM. 12Z RAOBS AND WV IMAGERY INDICATES A MID LEVEL CIRCULATION LOCATED OVER THE BIG BEND. SURFACE ANALYSIS AND AREA RADARS HAVE INDICATED A BOUNDARY SLOWLY MAKING ITS WAY SOUTH ACROSS WEST TEXAS THROUGH THE MORNING. IT APPEARS THIS BOUNDARY MAY BE A WEAK SECONDARY SURGE...AS INCREASED SURFACE RIDGING OCCURS ACROSS THE AREA. UPPER AIR MAPS ALSO INDICATE ANOTHER 50 KNOT JET ROUNDING THE TROUGH BASE...AND APPROACHING THE AREA FROM THE WEST. CLOUDS HAVE LIMITED INSTABILITY...WITH THE EXCEPTION ACROSS THE SOUTHERN PARTS OF THE AREA. THUNDERSTORMS HAVE DEVELOPED OVER THE TRANS PECOS...AS INFLUENCES OF THE MID LEVEL CIRCULATION INCREASES. EXPECT ACTIVITY OVER THE TRANS PECOS TO CONTINUE...AND SHIFT NORTHEAST AS VORT MAX LIFTS OUT OF THE BIG BEND. THE PREVIOUSLY MENTIONED JET STREAK WILL TRANSIT THE NORTHERN PARTS OF THE AREA OVERNIGHT. THIS ALONG WITH THE REMNANTS OF THE WEAK BOUNDARY SUPPORT THIS IDEA. TROUGH AXIS BEGINS TO SHIFT EAST TOMORROW...WITH CLOUD COVER DECREASING THROUGH THE DAY...AND TEMPERATURES ON A SLOW INCREASE. NORTHWEST FLOW WILL BECOME ESTABLISHED BY TUESDAY. LEE TROUGHING WILL PROVIDE DOWNSLOPE WINDS AND A WARM UP. MEDIUM RANGE GUIDANCE SUGGEST A WEAK BOUNDARY ACROSS THE SOUTHERN PLAINS BY THURSDAY. A MORE SIGNIFICANT FRONT WITH PACIFIC NORTHWEST ORIGIN WILL SURGE DOWN THE PLAINS BY SATURDAY. PRELIMINARY GUIDANCE BELOW: MAF 59/82/60/88 4--0 LSA 56/79/58/85 41-0 6R6 64/85/66/90 31-- MRF 51/78/54/82 2--- CNM 56/84/58/90 2--0 .MAF... TX...NONE. NM...NONE. LINDLEY
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT SUN SEP 15 2002 .SYNOPSIS... THE COMBINATION OF AN UPPER LEVEL DISTURBANCE OVER THE BIG BEND AND A MOIST AND SLIGHTLY UNSTABLE AIRMASS WILL RESULT IN SCATTERED THUNDERSTORMS OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .WEATHER HAZARDS... THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS WEAK WINDS IN THE MID LEVELS OF THE ATMOSPHERE AND MODEST INSTABILITY WILL PREVAIL OVER THE REGION. HOWEVER...WIND GUSTS NEAR 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS EVENING. IN ADDITION... RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER LOW LYING AREAS...PARTICULARLY IN THOSE AREAS THAT RECEIVED RAINS EARLY SUNDAY MORNING. SPOTTER ACTIVATION IS NOT ANTICIPATED. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH MONDAY MORNING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315519.